Skip to Content

Has anyone here who has depression issues started having a problem with hair thinning/hair loss?

Responses (4)

WildcatVet 16 May 2016

Hi, Gm c!! Before I even started my current meds my hair not only became thinner with hair loss but also changed texture from straight, fine blonde to kinky and coarse.
My doctors can't explain it except to question that my crappy health from neglect and poor diet might be affecting it. I was diagnosed as hypothyroid in the beginning but the condition hasn't improved on thyroid supplementation. Or the other explanation ~ old age although I'm not very old. :-(
Are you having problems too?

G mc 16 May 2016

You bet I am! I am trying to figure out if any of my meds might be contributing to it, namely: Nature-Throid, Hydrochlorothiazide, Hydroxyzine, Buspar, and Bupropion.
This past week, after several tests and a trip to ER for excruciating pain in my lower pelvic area, I was diagnosed with diverticulitis due to a nasty infection. After strong antibiotics and other meds that were prescribed specifically for that problem, I am still trying to get to the bottom (no pun, lol) of what is causing my pain now that the diverticulitis has been addressed.
All that aside, my main concern is dealing with this hair loss problem that I'm having. Frustrated here... : (

wannabbetter 16 May 2016

My hair texture also changed from straight to curly. I loss almost 1/2 of the hair that I had from depression. Seeing my hair everywhere also adds to my depression. Sometimes I wonder how there is hair left to fall out. My hair loss is more extreme than most.

G mc 17 May 2016

I'm so sorry, Wanna. It sure is hard to not be anxious or depressed when you see your hair falling out in unusually large amounts and can't figure out what to do about it. I am excited about starting back on my vitamin/mineral regimen again. I know everything is more out of whack right now, and I am trying to get back in balance again. I hope you will get some relief. I can sense your pain and relate to the horribleness of hair loss, especially for us women.

janiebme 17 May 2016

Hi Girls :)
My hair went from straight to curly on the ends. Then with my depression/anxiety plus the numerous med changes I started to loose my hair. It was scary to see it all over the bathroom floor. My hair is thinner now but has stopped coming out by the brush full. It could be that we loose hair because of the meds we are on. I am on only one med now and before I was on a cocktail of meds. I think that WCV is right about nutrition playing a role in our health also. I also take Omega 6 fish oil capsules, a multi-vitamin and a probiotic. For women it can also be a hormonal issue as we age. I can only hope I do not loose anymore hair.
PS Wannabe I am sorry that loosing your hair is making you more depressed :(

G mc 17 May 2016

Janie, my friend! Once again, the similarities in us is uncanny! We never talked about this, so I was amused just now when I read your post. This past week I just started back on my multivitamins, and my omega fish oil capsules! I have been taking probiotics for a long time. Another thing that we have in common, lol! I feel like I will get positive results from the supplements. Oh, and I just started back on my vitamin B12 and vitamin D. I feel like they will help.

G mc 17 May 2016

Wow! All my support group Buddies are here! Thanks for the responses from WildcatVet, Janiebme, and Wanna. Y'all have been so supportive and encouraging. I don't get either of those things from any family members.
Glad to have friends like you girls! I have received so much good information in these support groups. Thanks again! "G"

WildcatVet 17 May 2016

Just read an article that says depression/anxiety and or the meds we take can cause this condition. The good news is that hair quality will return to normal within months after the depression lifts and medications are discontinued.
Assuming that ever happens...

G mc 17 May 2016

Good answer... But, too bad for people who have ongoing depression, who have to take the medications for it on a long term basis... Life can be a *itch sometimes! Lol

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions